MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The introducer system broke down and the stent was not able to be released fully.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-10-b device of lot number c1475209 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the (b)(6) 2020.The returned device lab findings and observations can be referred through the attached files.Stent partially deployed on return.Polyimide was found kinked proximal to white tip.Handle was actuating with little resistance.Unable to deploy the stent.Handle was opened and outer sheath was found broken proximally to shuttle cap.It may be noted that lab notes state there was a kink in the outer sheath proximal to the shuttle cap, the outer sheath was broken rather than kinked.Documents review including ifu review: prior to distribution all evo-10-11-10-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-10-b device of lot number c1475209 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1475209; upon review of complaints this failure mode has not occurred previously with this lot c1475209.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to torturous patient anatomy which most likely caused the outer sheath to break.As the stent was partially deployed when the outer sheath broke, this exposed the polyimide which then may have become kinked on either repositioning or removal.It is also possible that the polyimide got kinked on return of the device.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The introducer system broke down and the stent was not able to be released fully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9902126
Report Number3001845648-2020-00171
Device Sequence Number18993609
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)200416(10)C1475209
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1475209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1